Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 225, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 28, 2011, 7:40 PM CDT for Breckinridge County, Hancock County, Ohio County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 7:40 PM CDT (00:40 UTC)
- Expired
- Apr 28, 2011, 8:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breckinridge County, KY, Hancock County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438
WUUS53 KLMK 290040
SVRLMK
KYC027-091-183-290115-
/O.NEW.KLMK.SV.W.0225.110429T0040Z-110429T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM CDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHEASTERN HANCOCK COUNTY IN NORTHWEST KENTUCKY...
NORTHEASTERN OHIO COUNTY IN NORTHWEST KENTUCKY...
* UNTIL 815 PM CDT
* AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HERBERT...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
AETNAVILLE AND DEANEFIELD...
FORDSVILLE AND EASTON...
ELLMITCH AND CABOT...
ASKIN AND VANZANT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3767 8684 3770 8687 3771 8687 3774 8684
3771 8657 3756 8663 3757 8664 3756 8665
3765 8688
TIME...MOT...LOC 0040Z 291DEG 31KT 3769 8683
WIND...HAIL 60MPH 1.00IN
$$
MJ2 follow-up statements
668
WWUS53 KLMK 290102
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
802 PM CDT THU APR 28 2011
KYC027-091-183-290115-
/O.CON.KLMK.SV.W.0225.000000T0000Z-110429T0115Z/
BRECKINRIDGE KY-HANCOCK KY-OHIO KY-
802 PM CDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN OHIO...SOUTHEASTERN HANCOCK AND SOUTHWESTERN
BRECKINRIDGE COUNTIES...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR ASKIN...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF NORTHEASTERN OHIO...SOUTHEASTERN HANCOCK AND
SOUTHWESTERN BRECKINRIDGE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3767 8684 3770 8687 3771 8687 3774 8684
3771 8657 3756 8663 3757 8664 3756 8665
3765 8688
TIME...MOT...LOC 0102Z 291DEG 31KT 3762 8661
WIND...HAIL <50MPH 1.00IN
$$
MJ930
WWUS53 KLMK 290108
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 PM CDT THU APR 28 2011
KYC027-091-183-290118-
/O.EXP.KLMK.SV.W.0225.000000T0000Z-110429T0115Z/
BRECKINRIDGE KY-HANCOCK KY-OHIO KY-
808 PM CDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OHIO...
SOUTHEASTERN HANCOCK AND SOUTHWESTERN BRECKINRIDGE COUNTIES WILL
EXPIRE AT 815 PM CDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3767 8684 3770 8687 3771 8687 3774 8684
3771 8657 3756 8663 3757 8664 3756 8665
3765 8688
TIME...MOT...LOC 0108Z 291DEG 31KT 3760 8655
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:17 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 28, 6:17 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 717 PM EDT THU APR 28 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TONIGHT - SATURDAY)... TONIGHT-FRIDAY MORNING... WISH WE COULD SAY THE RAIN WAS OVER...BUT ANOTHER FRONT AIDED BY A SHORT WAVE OVER IL ON THE BACK SIDE OF AN UPPER LOW OVER MILWAUKEE WILL APPROACH THE REGION TONIGHT...BRINGING SCATTERED RAIN SHOWERS AND ISOLATED THUNDERSTORMS TO AT LEAST SOUTHERN INDIANA AND NORTH-CENTRAL KENTUCKY LATE THIS AFTERNOON THROUGH THE EVENING/EARLY NIGHTTIME HOURS. SHOWERS (AND A STORM OR TWO) HAVE ALREADY POPPED UP GENERALLY ACROSS SOUTH-CENTRAL IL. THESE WILL PUSH SOUTHEAST FIRST AFFECTING OUR NWRN CWA AND SPREADING SEWD THROUGH THE EVENING. THE GOOD NEWS IS THAT ONLY A FEW HUNDREDTHS TO AROUND A TENTH OF AN INCH OF RAIN OR SO CAN BE EXPECTED...SO THIS ADDITIONAL RAINFALL WILL NOT AFFECT ANY ONGOING RIVER FLOODING/AREAL FLOODING CONCERNS. OF ANY STRONGER SHOWERS OR T-STORMS THAT FORM...CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL WILL BE THE MAIN CONCERNS GIVEN THE LOW FREEZING HEIGHTS ALOFT. THESE SHOWERS/ISLD STORMS WILL WANE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING A THEY SPREAD FROM NW TO SE. HAVE HIGH CHANCE POPS OVER THE NORTH TAPERING OFF TO SLIGHT CHC POPS OVER THE FAR SOUTH. CLOUDS AND CONTINUED MODERATE WINDS WILL KEEP TEMPS FROM FALLING TOO MUCH OVERNIGHT...BUT IT WILL BE CHILLY. HAVE LOW TO MID 40S FOR MINIMUM TEMPS TONIGHT. LOOKS LIKE THE FRONT WILL REACH OUR NWRN CWA AROUND DAWN FRIDAY MORNING. OTHER THAN SPRINKLES...MOST OF THE RAIN SHOWERS SHOULD HAVE ENDED BY FRIDAY MORNING OR BE EAST OF THE AREA. HOWEVER...LOW STRATO-CU WILL AFFECT AT LEAST OUR ERN HALF OF THE CWA TOMORROW MORNING. THESE WILL PUSH OUT TO THE EAST RATHER QUICKLY WITH CLEARING FROM THE WEST. FRIDAY AFTERNOON-SATURDAY... WITH CLEARING FROM THE WEST FRIDAY AFTERNOON...HIGH PRESSURE WILL PUSH ITS WAY ACROSS THE AREA. WITH SUNNY SKIES IN THE AFTERNOON...THINK TEMPERATURES WILL RISE INTO THE MID 60S NE (AFTER A SLOW START) TO THE LOW 70S SW. THE SFC HIGH WILL PUSH WELL EAST AND OUR WINDS WILL SHIFT AROUND TO THE SOUTH BY SATURDAY. LOW PRESSURE OVER THE PLAINS WILL INCREASE THE PRESSURE GRADIENT AND THUS OUR WINDS. WITH GOOD SOUTHERLY FLOW IN PLACE...SATURDAY WILL BE A BEAUTIFUL DAY WITH HIGHS TOPPING OUT IN THE MID 70S NE TO NEAR 80 S/SW (AFTER A CHILLY START TO THE DAY). IMAGINE THAT...WE ACTUALLY HAVE A DRY FORECAST FOR A CONSECUTIVE 36 HOURS (12Z FRI - 00Z SUN). .LONG TERM (SATURDAY NIGHT - THURSDAY)... SATURDAY NIGHT - MONDAY... ANOTHER WET PERIOD OF WEATHER IS CONTINUING TO LOOK MORE AND MORE LIKELY LATE THIS WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. THIS WILL OCCUR AS HIGH PRESSURE AT THE SURFACE AND WEAK RIDGING ALOFT GIVE WAY TO POTENT SHORTWAVE ACROSS THE NORTHERN PLAINS AND SURFACE LOW OVER ONTARIO. TRAILING COLD FRONT WILL SAG ACROSS THE WABASH RIVER VALLEY SOUTHWEST THROUGH LITTLE ROCK AND SOUTHEAST TEXAS BY DAWN ON SUNDAY. THIS WILL ALLOW FOR FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON SATURDAY NIGHT...MAINLY CONFINED TO ALONG AND NORTH OF THE OHIO RIVER. THE FRONT WILL THEN BECOME QUASI-STATIONARY THROUGH SUNDAY AND SUNDAY EVENING AS BROAD SOUTHWEST FLOW NEARLY PARALLELS FRONTAL ORIENTATION DUE TO SOUTHEAST CONUS RIDGE HOLDING ITS GROUND. THIS WILL PUT US IN A POSITION TO ADVECT PLENTY OF DEEP MOISTURE BACK INTO THE REGION AND WITH FRONTAL BOUNDARY AVAILABLE AS A KICKER... WILL LIKELY SEE PERIODIC SHOWERS AND THUNDERSTORMS. THERE ARE STILL DIFFERENCES IN TIMING BETWEEN OPERATIONAL GFS/GFS ENSEMBLES AND THE EURO/UKMET AS THE LATTER GROUP OF MODELS IS MUCH MORE AMPLIFIED WITH THE TROUGH. SLIGHTLY SLOWER GFS IS MUCH LESS AMPLIFIED AND THEREFORE NOT AS STRONG TO PUSH THE FRONT THROUGH. EXITING FRONT WILL QUICKLY PUSH PRECIPITATION TO THE EAST THROUGH MONDAY WITH AREAS EAST OF I 65 SEEING THE BEST COVERAGE. OVERALL THROUGH THE EVENT...EXPECT AREAS ALONG AND WEST OF I 65 TO SEE THE MOST RAINFALL WITH A QPF RANGE BETWEEN 1 AND 2 INCHES TOTAL. HPC HAS GONE QUITE A BIT HIGHER WITH THEIR QPF IN THE 2 TO 3 INCH RANGE ALONG THE OHIO RIVER. WILL HAVE TO MONITOR THE SITUATION AS FORECAST SOUNDINGS DO SHOW AN EFFICIENT RAINFALL SOUNDING WITH ISOTHERMAL LAYER NEAR THE SURFACE AND SATURATED COLUMN. PWATS APPEAR TO JUMP AROUND THE 1.5 INCH RANGE SUNDAY AFTERNOON AND EVENING. WILL CONTEMPLATE PUTTING LOCALLY HEAVY RAINFALL IN THE ZONES FOR THIS TIME PERIOD GIVEN THE ONGOING HYDRO SITUATION ACROSS THE OHIO VALLEY. HIGH TEMPERATURES ON SUNDAY AND MONDAY WILL BE TRICKY DEPENDING ON WHERE FRONTAL BOUNDARY SETS UP AND WHEN IT MOVES THROUGH. COULD SEE QUITE A GRADIENT BETWEEN UPPER 60S ACROSS SOUTHWEST INDIANA TO AROUND 80 IN THE LAKE CUMBERLAND REGION. MONDAY WILL BE MUCH COOLER EVERYWHERE WITH HIGHS EXPECTED IN THE MID 60S. LOWS ON SATURDAY NIGHT WILL BE QUITE MILD AS HEAVY SKY COVER AND HIGHER DEW POINTS AT THE SURFACE KEEP THE MERCURY IN THE MID TO UPPER 50S. SUNDAY NIGHT WILL BE COOLER AFTER FRONTAL PASSAGE AND GRADUALLY CLEARING SKIES. EXPECT LOWS IN THE 47 TO 52 DEGREE RANGE. MONDAY NIGHT - THURSDAY... ANTICIPATE A DRY PERIOD OF WEATHER THROUGH THE MIDDLE OF THE WEEK AS SURFACE HIGH PRESSURE AND GRADUAL WEAK RIDGING BUILD IN BEHIND DEPARTING TROUGH AXIS. QUESTION STILL REMAINS HOW AMPLIFIED THIS TROUGH AXIS WILL BE AND WHETHER OR NOT WE COULD SQUEEZE OUT A FEW SHOWERS ON TUESDAY. WILL CONTINUE TO LEAVE THE FORECAST DRY FOR NOW UNTIL DETAILS BECOME MORE CLEAR. TUESDAY AND WEDNESDAY SHOULD BE A PERIOD OF AT OR SLIGHTLY BELOW NORMAL HIGH TEMPERATURE VALUES AS STEADY COLD AIR ADVECTION OFFSETS MOSTLY SUNNY SKIES. LOOK FOR HIGHS TO REBOUND FROM THE MID 60S ON TUESDAY TO THE LOWER 70S ON WEDNESDAY. ANOTHER STORM SYSTEM ACROSS THE PLAINS WILL BEGIN TO APPROACH FROM THE WEST ON THURSDAY... DRAGGING A COLD FRONT NEAR THE AREA. FAVORED THE SLOWER ECMWF AND FEEL PRECIPITATION WILL HOLD OFF UNTIL THURSDAY NIGHT AND LATER AND WILL KEEP THE DAYTIME DRY FOR NOW. HIGH TEMPERATURES SHOULD BE ABOUT THE SAME AS WEDNESDAY AS HEAVIER CLOUD COVER MOVES OVER THE REGION TO OFFSET SLIGHTLY BETTER WARM AIR ADVECTION. MONDAY AND TUESDAY NIGHTS WILL FEATURE THE COOLEST OVERNIGHT LOWS AS SKIES CLEAR AND TD/S DROP BEHIND THE FRONT. LOOK FOR THE MERCURY TO BOTTOM OUT IN THE LOW AND MID 40S EACH NIGHT. SOME OF THE COOLEST EASTERN VALLEY SPOTS COULD POSSIBLY DIP INTO THE UPPER 30S. && .AVIATION (00Z TAF ISSUANCE)... BROKEN LINE OF CONVECTION WILL PUSH THROUGH KSDF SHORTLY. BASED ON UPSTREAM REPORTS...CONVECTION SHOULD BE IN PROGRESS AT KSDF AT 29/00Z WITH GUSTY WINDS UP TO 35KTS. THIS WILL BE SHORT LIVED AND THE CONVECTION WILL GRADUALLY PUSH EAST AND MAY WEAKEN A BIT AS THE SUN GOES DOWN. BY THE TIME IT REACHES KLEX AROUND 29/03Z...IT WILL LIKELY BE JUST SHOWERS WITH WIND GUSTS UP TO 25-28KTS. KBWG LOOKS TO REMAIN DRY THROUGH THE PD WITH GUSTY WINDS THIS EVENING...BUT THESE SHOULD DIE DOWN AS THE PRESSURE GRADIENT RELAXES. SFC COLD FRONT WILL PUSH THROUGH LATE TONIGHT ALLOWING WINDS TO SHIFT TO THE WEST AND NORTHWEST BY DAWN FRIDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AL LONG TERM.........BJS AVIATION..........MJ
Hazardous weather outlook, Apr 28, 2:43 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 343 PM EDT THU APR 28 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 343 PM EDT THU APR 28 2011 /243 PM CDT THU APR 28 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. RIVER FLOODING AS WELL AS AREAL FLOODING ACROSS LOW LYING AREAS WILL CONTINUE TO BE A CONCERN THROUGH TONIGHT. THE PUBLIC IS URGED TO OBEY ROAD CLOSURE SIGNS AND NEVER DRIVE ACROSS WATER OVER ROADWAYS. OTHERWISE A WEAK COLD FRONT WILL APPROACH THE REGION THROUGH THIS EVENING...BRINGING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. THE MAIN THREAT FROM THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AS WELL AS SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXPECT CONTINUED FLOODING OF LARGER RIVERS INTO THE WEEKEND. THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN ARE POSSIBLE EARLY SUNDAY MORNING INTO MONDAY AS A COLD FRONT APPROACHES AND MOVES THROUGH THE REGION. SUNDAY AFTERNOON AND EVENING COULD BRING THE BEST CHANCE AT LOCALLY HEAVY RAINFALL. STAY UP TO DATE ON THE LATEST FORECAST RAINFALL AMOUNTS FOR THE END OF THE WEEKEND AS HYDROLOGIC CONCERNS REMAIN CRITICAL ACROSS THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HAIL TO THE NATIONAL WEATHER SERVICE IF IT IS ENCOUNTERED THIS EVENING. BJS/AL
In the hours before
Special weather statement, Apr 28, 6:23 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT THU APR 28 2011
INZ090-KYZ024-025-028>030-034>036-038>040-045-290015-
ANDERSON-BRECKINRIDGE-BULLITT-FRANKLIN-HARDIN-HARRISON-JEFFERSON-
MEADE-NELSON-SCOTT-SHELBY-SPENCER-WOODFORD-
723 PM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
LA GRANGE TO 16 MILES WEST OF BRANDENBURG...AND MOVING EAST AT 35
MPH.
THE STRONGEST STORMS IN THIS LINE WILL IMPACT SOUTHERN HARRISON
COUNTY...SOUTHWESTERN JEFFERSON COUNTY KENTUCKY...AND NORTHERN
BULLITT COUNTY OVER THE NEXT HOUR.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PLEASURE RIDGE PARK...
OKOLONA...
RAYMOND AND PAYNEVILLE...
OLD CHRISTIANBURG AND CROPPER...
MIDWAY AND L S PARK...
JACKSONVILLE AND MIDDLETOWN HEIGHTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3772 8566 3773 8569 3768 8573 3798 8653
3804 8652 3830 8547 3831 8534 3835 8525
3826 8445
TIME...MOT...LOC 2322Z 283DEG 30KT 3831 8524 3802 8641
MJSpecial weather statement, Apr 28, 6:27 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
727 PM EDT THU APR 28 2011
INZ089-KYZ024-290000-
BRECKINRIDGE-PERRY-
627 PM CDT THU APR 28 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SANTA CLAUS...AND MOVING
EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
TELL CITY...
RANGER...
LILLY DALE AND GATCHEL...
GERALD AND HOLT...
ROME AND HARDINGROVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3801 8682 3801 8678 3810 8679 3813 8681
3807 8645 3804 8653 3798 8653 3793 8640
3783 8638 3790 8666 3791 8667 3791 8670
3793 8677 3797 8680 3799 8683
TIME...MOT...LOC 2327Z 283DEG 33KT 3803 8678
MPSpecial weather statement, Apr 28, 7:02 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 702 PM CDT THU APR 28 2011 KYZ024-025-028-290030- BRECKINRIDGE-HARDIN-MEADE- 702 PM CDT THU APR 28 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL HAIL...AND STRONG WINDS... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF HARDINSBURG...AND MOVING SOUTHEAST AT 45 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... HARDINSBURG... BASIN SPRING AND HENSLEY... CORNERS AND ROSETTA... HIGH PLAINS CORNER AND BIG SPRING... FOUR CORNERS AND HOWE VALLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3784 8598 3762 8613 3781 8657 3798 8647 TIME...MOT...LOC 0002Z 292DEG 40KT 3786 8641 MP
Special weather statement, Apr 28, 7:11 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
811 PM EDT THU APR 28 2011
KYZ034-038>040-045>048-290100-
ANDERSON-JESSAMINE-MERCER-NELSON-SHELBY-SPENCER-WASHINGTON-WOODFORD-
811 PM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
LAWRENCEBURG TO 6 MILES NORTHWEST OF BARDSTOWN...AND MOVING SOUTHEAST
AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SPRINGFIELD...
LAWRENCEBURG...
HARRODSBURG...
BARDSTOWN...
BIRDIE AND EAST BARDSTOWN...
SPARROW AND KLONDYKE...
STRINGTOWN AND MAUD...
MCBRAYER AND TYRONE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3768 8497 3768 8503 3764 8504 3763 8507
3763 8512 3785 8564 3789 8557 3792 8558
3795 8554 3814 8508 3793 8449
TIME...MOT...LOC 0012Z 298DEG 28KT 3805 8508 3788 8550
MJSpecial weather statement, Apr 28, 7:29 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM CDT THU APR 28 2011
KYZ025-028-045-053-290100-
HARDIN-LARUE-MEADE-NELSON-
829 PM EDT THU APR 28 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF ELIZABETHTOWN...AND MOVING
SOUTHEAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HODGENVILLE...
ELIZABETHTOWN...
KRAFT AND RINEYVILLE...
ADDINGTON FIELD AIRPORT AND GAITHERS...
INDIAN HILLS AND TUNNEL HILLS...
TONIEVILLE...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
81 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3780 8616 3781 8616 3793 8607 3784 8576
3782 8575 3782 8570 3777 8554 3743 8576
3765 8625
TIME...MOT...LOC 0029Z 296DEG 41KT 3776 8605
MPSpecial weather statement, Apr 28, 7:31 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 PM EDT THU APR 28 2011
KYZ023-024-026-027-290115-
BRECKINRIDGE-GRAYSON-HANCOCK-OHIO-
731 PM CDT THU APR 28 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND STRONG WINDS...
AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF WHITESVILLE...AND MOVING
EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HERBERT AND RALPH...
AETNAVILLE AND DEANEFIELD...
FORDSVILLE AND DUNDEE...
ELLMITCH AND CABOT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3763 8692 3767 8684 3771 8687 3773 8684
3777 8684 3778 8683 3775 8641 3739 8661
3740 8663 3763 8697
TIME...MOT...LOC 0031Z 289DEG 29KT 3770 8692
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:02 PM CDT | Special Weather Statement | LMK | Breckinridge | 28 min |
| Apr 28, 7:11 PM CDT | Special Weather Statement | LMK | Anderson, Mercer, Nelson, Spencer, Washington | 49 min |
| Apr 28, 7:29 PM CDT | Special Weather Statement | LMK | Hardin, Larue | 31 min |
| Apr 28, 7:31 PM CDT | Special Weather Statement | LMK | Ohio | 44 min |
| Apr 28, 7:59 PM CDT | Special Weather Statement | LMK | Larue, Marion | 31 min |
| Apr 28, 8:18 PM CDT | Special Weather Statement | LMK | Grayson | 27 min |
| Apr 28, 10:22 PM CDT | River Flood Warning | LMK | Nicholas, Robertson | 36 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.